Journal of Kidney

Journal of Kidney
Open Access

ISSN: 2472-1220

+44 7460731551

Abstract

Rifampicin Induced Pigment Nephropathy-A Rare Case Report

Shetty M, Chetan CS*, Prasad S, Kiran KK, Manoj C, Shastry V, Ranugha PSS and Suchitha S

Introduction: Rifampicin is one of the first lines drugs and forms the backbone for the treatment of Tuberculosis and Hansen s disease. Although decreasing in Incidence and prevalence, India still has a high burden of both the diseases necessitating the use of Rifampicin. Major adverse effects of Rifampicin are rare and renal involvement is even rare.

Case report: We report a Thirty-Seven-year-old lady who was on DOT therapy for Borderline Tuberculoid Leprosy (BT) presenting with rapidly worsening renal failure due to Rifampicin .Patient was supported by Dialysis, renal functions improved in two weeks and patient had uneventful recovery.

Conclusion: Rifampicin induced nephrotoxicity should always be in our differential diagnosis when someone presents with renal failure while on rifampicin. Nephrotoxicity is more common while on intermittent rifampicin therapy. Early diagnosis and drug withdrawal are important for complete renal recovery. 

Published Date: 2020-02-06; Received Date: 2020-01-15

Top